North Dakota, 2006

Hail in North Dakota, May 29, 2006

May 29, 2006 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 28, 1:30 PM CST, 11 hours 36 minutes earlier.

Area forecast discussion, May 28, 1:30 PM CST, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT SUN MAY 28 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
SLOW MOVING UPPER TROUGH OVER THE ROCKIES AND AMPLE LOW LEVEL
MOISTURE WILL COMBINE TO PRODUCE SEVERAL PRECIPITATION EPISODES FOR
OUR FORECAST AREA THROUGH MONDAY NIGHT. ON TUESDAY THE NORTHERN PART
OF THE TROUGH...NOW CLOSED OFF...LIFTS NORTHEAST INTO CENTRAL
CANADA...HOWEVER THE SOUTHERN PART OF THE FILLING TROUGH LINGERS
OVER THE ROCKIES AND NORTHERN PLAINS THROUGH WEDNESDAY NIGHT. THIS
UPPER TROUGH WILL BRING ADDITIONAL RAINFALL CHANCES...PRIMARILY TO
THE SOUTHERN HALF OF THE STATE WEDNESDAY NIGHT.

IN THE NEAR TERM...SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO
BULLY THEIR WAY THROUGH CAP OVER OUR SOUTHEASTERN ZONES.
ALSO...CURRENT VERY SLOW MOVING ACTIVITY IN THE NORTHWEST QUADRANT
OF THE SURFACE LOW WILL CONTINUE TO PRODUCE ISOLATED HEAVY RAIN IN
THE NORTH CENTRAL PART OF THE STATE.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT
MODELS REMAIN CONSISTENT BUILD MID AND UPPER RIDGE EASTWARD OVER THE
FORECAST AREA EARLY IN THE LONG TERM PERIOD. THE UPPER PATTERN WILL
KEEP PATTERN MAINLY DRY THROUGH THE LONG TERM PERIOD...ONLY EXPECTION
WILL BE FRIDAY NIGHT AS A WEAK SHORTWAVE CUTS INTO THE WEST SIDE OF
THE RIDGE. WITH ANOUGH MID LEVEL LIFT EXPECTING A SMALL CHANCE OF
THUNDER...MAINLY IN THE SOUTHWESTERN AREA OF THE REGION. THE ABOVE
MENTION SHORTWAVE CUTS ACROSS THE REGION RAPIDLY FOLLOWED BY RIDGING
BUILDING OVER THE WEEKEND. NORMAL DAYTIME TEMPERATURES EXPECTED THROUGH
THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RSL/RGT
Hazardous weather outlook, May 28, 3:40 AM CST, 21 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
440 AM CDT SUN MAY 28 2006

NDZ001>003-009>011-017>021-031>035-040>046-290945-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN-
MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
440 AM CDT SUN MAY 28 2006 /340 AM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-290945-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
440 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE TROUGH OF LOW PRESSURE WILL SLIDE EAST TODAY AND TONIGHT
TOWARDS THE EASTERN DAKOTAS. THERE IS A CHANCE FOR LATE AFTERNOON
AND OVERNIGHT THUNDERSTORMS OVER THE EASTERN THIRD OF NORTH
DAKOTA...WITH SOME POSSIBLY SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NH

In the hours before

Local storm report, May 29, 12:59 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
159 AM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     HAIL             2 N ASHLEY              46.06N 99.37W
05/29/2006  E1.75 INCH       MCINTOSH           ND   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL BROKE WINDSHIELD

&&

LLP

The radar

The Aberdeen radar (KABR), 110 km away, was scanning. The volume nearest the first event began at 07:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McIntosh

When
May 29, 1:06 AM CST to 1:10 AM CST
Where
McIntosh County, 10 mi N of Ashley
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.183, -99.367

Rainfall of 1.3 inches.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505311.